I started Tamoxifen on 17 th May and then rads (15) on 22nd May, I use RelonChem which is what was given so that is what I use.
I was on Fluxetine (prozac) for my reynolds which I have been on for years, but cannot take with Tamoxifen so just came off, with 9days of side effects, thumping headache especially.
So any aches I did not know if this was Tamoxifen, rads or my coming off Fluxetine, but the best advice I can give is read the side effects if you want to but don’t go looking for them- (read this on here somewhere) read the side effects of taking paracetamol and then think whether you think twice about taking them and then just get on and take your Tamoxifen.
Unfortunately there are a lot of people who do get side effects but there are obviously a lot of people who don’t.
I take mine in the evening as I got nauseous if taken in the morning, but apart from regular heated moments no problems and long may that continue.
Hope,all goes well for you
Thanks LilacMoon and Helena - food for thought xx
I started taking my Tamoxifen 3 weeks before my rads started, decided to just get on with it and see what happened.
I don't know if I've had any significant side effects from it as yet (been on it a month now) but maybe it's taking a while to kick in. I've got another 10 years to figure out how it’s going to affect me!!!
There is so much going on in my brain and I get very emotional but I don't know if that's just a result of the situation as a whole, not specifically the drug, plus there’s my rad treatment as well, so I'm not sure what’s' happening!!
I've had 7 rounds so far and apart from being a bit red under my boob (I've stopped wearing bras for now) i haven't noticed anything. My rad team are lovely and always ask how i am plus I think at some point next week I meet with one for them to have a proper chat and go through everything so far.
I'm just getting on with it and doing as I'm told!! The alternative does not bear thinking about.
I started taking my tamoxifen 3 weeks before I started rads.
As with everything they have to state all the potential side effects, however that does not mean you will get any or all of them, everyone is different. I have read that it can also depend on the brand that you are taking. I have been taking Teva since the very beginning and have never changed. Apparently the main ingredients are the same in whatever brand, it can be something to do with the coating of the tablets.
When I first started taking it I had a a few weeks of feeling very emotional such that even if someone said something nice to me I would cry, that passed. I am very much post menopausal, I do get a lovely!! hot flush about an hour after I take the tablet, which I do at 9am in the morning, and then probably have a couple of warm moments through the day, I get occasional joint aches however that could as easily be down to the fact that I am 60 and joints aches. The only thing that really gets to me is the very occasional muscle cramp I get in my right leg on the front outside of it. It generally happens at night time so will wake me up. I have been on it now for 21 months and have only had that happen maybe 4/5 times.
Looking at the fairly long list of possible side affects on the Tamoxifen, I am really not sure about starting to take this until after I have completed my Radiotherapy (which I start on 16th July for 4 weeks). As that may also cause some uncomfortable side affects. Did anyone else decide to delay taking Tamoxifen? Or did you jump straight in and find it ok?